Arkansas, 2020

Tornadoes and Flash Flooding in Arkansas, September 1 to 2, 2020

September 1 to 2, 2020 · NWS LZK · 45 events in 13 counties and zones

On the 1st, several inches of rain dumped from Mena (Polk County) and Waldron (Scott County) to Russellville (Pope County), and Mountain View (Stone County). The ground was already saturated in parts of the west after more than a foot of precipitation in August.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

On the 1st, several inches of rain dumped from Mena (Polk County) and Waldron (Scott County) to Russellville (Pope County), and Mountain View (Stone County).

The ground was already saturated in parts of the west after more than a foot of precipitation in August. Water had nowhere to go, and flooding became life threatening. At Waldron (Scott County), numerous roads were under water (including Highways 28 and 71), and this was spilling into homes and businesses. Local residents had to be rescued. Major flooding occurred along the Petit Jean River at Danville (Yell County), with a Top 10 highest crest by the 2nd.

County roads were flooded near the Petit Jean River at Booneville (Logan County). More county roads were inundated with water at Dardanelle (Yell County), and parts of Highways 27 and 28 were affected. An overflowing creek closed Highway 28 around Bluffton (Yell County). County roads were washed out near Hanover (Stone County). Highway 115 was flooded and shut down near Jessup (Lawrence County).

One storm produced three tornadoes from central into northeast sections of the state (Conway, Faulkner, and Cleburne Counties). The strongest of the tornadoes (rated EF2) cut a 5.3 mile swath through areas just south and southeast of Heber Springs (Cleburne County) between 300 pm and 330 pm CDT on the 1st. Tree damage was extensive, with numerous trees snapped four to five miles southeast of town. Some trees were on a home, and a few outbuildings were damaged.

The other two tornadoes (rated EF0/EF1) tracked just north of Plumerville and Menifee (both in Conway County), and northwest of Wooster and Greenbrier (both in Faulkner County). More trees were uprooted, and there was some minor structural damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 1, 1:50 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 1, 1:50 AM CST, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
250 AM CDT Tue Sep 1 2020

.Significant flash flooding possible across portions of
southwestern, western, and central Arkansas through Thursday
morning...

.SHORT TERM...Today Through Wednesday Night

Regarding the short term, the fcst remains highly concerning for
flooding potential across portions of Wrn, S/Wrn, and Cntrl AR over
the next few days. Current radar mosaic imagery indicates some
widespread convection over much of Ern OK, much of which has
produced significant rainfall already early this AM. New
development can be seen to south of ongoing storms, indicative of
a LLJ of 20-30 kts, which will continue to fuel new convection
through Tues morning beyond daybreak.

Following early Mon morning convection over parts of Wrn and Cntrl
AR, soil moisture remains excessive, leaving these areas extremely
vulnerable to flash flooding. An airmass characterized by modest
MLCAPE of 1500-2000 J/kg, and PWATs > 2" remains over the Wrn half
of the state this morning. Hi-res CAM guidance continues to paint a
training/backbuilding system along a stationary bndry, positioned
over AR along the I-40 corridor. Along the bndry, sfc convergence
will be maximized, in conjunction w/ the aforementioned LLJ and
will support widespread rain and thunderstorms, of which will
likely be efficient rainfall producers. High Chc PoPs will remain
steady through Mon as the bndry advances slowly towards the N/E.

Through the remainder of the fcst period, unsettled weather will
persist as upper flow backs to become S/Wrly with an advancing
shortwave trough. W/ no real alterations to the sfc airmass, rain
and thunderstorms will continue across the Natural State as multiple
perturbations traverse through the mean flow.

&&

.LONG TERM...Thursday Through Monday

A nearly stationary front near the Arkansas and Missouri border will
begin pushing slowly southward on Thursday. Good chances of showers
and thunderstorms will continue, but not for long.

Later on Thursday/early Friday, a northwest wind flow aloft will
drive a new cold front this way from the Plains. This front will
barrel through the region, and will be followed by cooler and drier
air.

High pressure will build behind the Plains front, with no rain in
the forecast through the weekend. Yet another cold front will arrive
from the northwest as the period ends with chances of precipitation
returning.

Below to well below normal temperatures are in the forecast through
the period.

&&

.HYDROLOGY...

Widespread rainfall totaling 2 to 6 or more inches is expected
through mid/late week over much of western and southwestern
Arkansas as well as portions of central Arkansas. Saturated soils
and significant runoff from this morning's rain event are filling
rivers across these areas... namely the Petit Jean, Fourche
Lafave, and Ouachita Rivers. Uncertainty regarding the exact
placement of heaviest rain in the coming days makes it difficult
to ascertain how much of a river flood threat there will be, but
preliminary forecast and modeling data suggest minor flooding will
indeed be possible if not likely. Flash flooding is also likely on
small, flashy creeks and tributaries.

Other tributaries (e.g., the Caddo and Little Missouri Rivers) as
well as the Saline River will be close enough to where heavy rain
is expected that they will need to be monitored. Any
outdoor/recreational interests on or near any waterway in western,
southwestern, and central Arkansas should remain vigilant and
updated with the latest forecast information.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     84  72  83  71 /  80  60  80  50
Camden AR         91  75  88  73 /  50  40  50  30
Harrison AR       79  69  80  68 /  90  60  70  40
Hot Springs AR    86  73  84  72 /  70  70  80  50
Little Rock   AR  88  74  85  72 /  70  60  70  50
Monticello AR     91  76  90  73 /  40  30  40  30
Mount Ida AR      84  72  81  69 /  80  70  80  50
Mountain Home AR  79  70  81  69 /  90  60  70  50
Newport AR        84  73  83  72 /  80  60  80  50
Pine Bluff AR     90  75  88  72 /  50  40  60  40
Russellville AR   83  72  82  71 /  90  70  80  50
Searcy AR         87  73  85  71 /  80  60  80  50
Stuttgart AR      88  75  87  73 /  60  50  60  40
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Thursday morning FOR Clark-Conway-
Dallas-Faulkner-Garland-Grant-Hot Spring-Johnson-Logan-
Montgomery-Perry-Pike-Polk-Pope-Pulaski-Saline-Scott-Yell.

&&

Short Term...GREEN / Long Term...46
Hazardous weather outlook, Sep 1, 2:02 AM CST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
302 AM CDT Tue Sep 1 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-020815-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
302 AM CDT Tue Sep 1 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Tuesday, widespread rain and thunderstorms will persist over
western and central Arkansas. Excessive soil moisture content
across western and southwestern Arkansas has left the region
extremely vulnerable to flash flooding, prompting the continuation
of the flash flood watch. Heavy rainfall associated with
thunderstorms through Tuesday could bring another 2+ inches to
the region, and pose a significant flash flooding threat.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Scattered to numerous showers and thunderstorms will continue
on Wednesday, especially in northern and western sections of the
state. One to more than two inches of rain could occur in the
north and west. Additional flash flooding is possible, especially
in portions of the Ouachita Mountains where the ground is
nearly saturated.

Precipitation will build to the south on Thursday, and will not
tend to be as widespread and heavy. Drier air will arrive from the
north on Friday, with rain mostly ending through the weekend.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/46

The radar

The Western Arkansas radar (KSRX), 50 km away, was scanning. The volume nearest the first event began at 09:02 UTC.

Open the radar archive at this moment

Event by event

30 flash flood, 9 heavy rain, 3 tornado, 3 thunderstorm wind. Local standard time, as filed.

Flash Flood, Scott

When
September 1, 3:00 AM CST to 6:00 AM CST
Where
Scott County, 0.57 mi W of Waldron to 0.46 mi NE of Waldron Muni Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.900, -94.090

The Scott County sheriff's office reported several roads in Waldron were closed due to high water.

Flash Flood, Yell

When
September 1, 5:30 AM CST to 8:30 AM CST
Where
Yell County, 0.89 mi NW of Aly to 1 mi NW of Aly
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.790, -93.490

The Yell County sheriff's office reported flash flooding on Hwy. 27 in the Aly community.

Flash Flood, Yell

When
September 1, 5:30 AM CST to 8:30 AM CST
Where
Yell County, 2.65 mi ENE of Wing to 3.46 mi ENE of Wing
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.950, -93.410

The Yell County sheriff's office reported flash flooding on Hwy. 27 in Rover near Turnabout Rd.

Flash Flood, Yell

When
September 1, 5:30 AM CST to 8:30 AM CST
Where
Yell County, 1.49 mi NNW of Danville to 1.66 mi NNW of Danville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.070, -93.390

The Yell County sheriff's office reported flash flooding on Hwy. 27 north of Danville.

Flash Flood, Polk

When
September 1, 5:30 AM CST to 8:30 AM CST
Where
Polk County, 0.69 mi N of Ink to 0.88 mi N of Ink
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.590, -94.120

The Polk County sheriff's office reported flash flooding on Hwy. 88 in the Ink community.

Flash Flood, Polk

When
September 1, 5:30 AM CST to 8:30 AM CST
Where
Polk County, 1.49 mi SSW of Nunley to 1.52 mi SSW of Nunley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.510, -94.180

The Polk County sheriff's office reported flash flooding on Hwy. 375, southeast of Mena.

Flash Flood, Montgomery

When
September 1, 5:30 AM CST to 8:30 AM CST
Where
Montgomery County, Mt Ida to 0.87 mi WNW of Mt Ida
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.550, -93.630

The Montgomery County sheriff's office reported parts of Hwy. 270 and Hwy. 27 were closed due to high water.

Heavy Rain, Montgomery

When
September 1, 6:00 AM CST
Where
Montgomery County, 1.84 mi WNW of Pine Ridge
Reported by
COOP Observer
Coordinates
34.590, -93.910

The Pine Ridge COOP observer reported 4.02 inches of rain.

Heavy Rain, Scott

When
September 1, 6:00 AM CST
Where
Scott County, 0.57 mi W of Waldron
Reported by
COOP Observer
Coordinates
34.900, -94.090

The Waldron COOP observer measured 7.00 inches of rain in a 24 hour period.

Flash Flood, Yell

When
September 1, 6:26 AM CST to 9:26 AM CST
Where
Yell County, 0.57 mi W of Onyx to 0.66 mi W of Onyx
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.850, -93.410

Roads were flooded near Onyx.

Flash Flood, Yell

When
September 1, 6:27 AM CST to 9:27 AM CST
Where
Yell County, 0.69 mi N of Plainview to 0.98 mi NNW of Plainview
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.990, -93.300

Roads were flooded in and near Plainview.

Flash Flood, Yell

When
September 1, 6:28 AM CST to 9:28 AM CST
Where
Yell County, 0.69 mi S of Chickalah to 0.11 mi SSE of Chickalah
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.160, -93.280

Roads were flooded in and near Chickalah.

Flash Flood, Polk

When
September 1, 7:00 AM CST to 10:00 AM CST
Where
Polk County, 0.69 mi N of Cherry Hill to 0.88 mi NW of Cherry Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.590, -94.000

A water rescue was performed near Cherry Hill in eastern Polk County.

Flash Flood, Sharp

When
September 1, 7:28 AM CST to 10:28 AM CST
Where
Sharp County, 2.76 mi SSW of Ash Flat to 2.55 mi SSW of Ash Flat
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.183, -91.618

Flash flooding was reported at Fairgrounds Rd. in Ash Flat.

Flash Flood, Sharp

When
September 1, 7:29 AM CST to 10:29 AM CST
Where
Sharp County, Cherokee Vlg to 0.83 mi E of Cherokee Vlg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.300, -91.520

Highway 175 near Cherokee Village was inundated with high water.

Flash Flood, Polk

When
September 1, 7:30 AM CST to 10:30 AM CST
Where
Polk County, 0.69 mi N of Cherry Hill to 2.7 mi S of Cherry Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.590, -94.000

Parts of Hwy. 88E near the Polk and Montgomery County border were underwater and impassable.

Flash Flood, Scott

When
September 1, 7:30 AM CST to 10:30 AM CST
Where
Scott County, 0.57 mi W of Waldron to 1.9 mi ENE of Evening Shade
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.900, -94.090

Many bridges and roads, including Hwy. 28 and 71, across Scott County are underwater and/or washed out.

Flash Flood, Garland

When
September 1, 8:00 AM CST to 11:00 AM CST
Where
Garland County, 0.65 mi WSW of Ozark Lithia to 0.14 mi SW of Ozark Lithia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.596, -93.030

There was a swift water incident along Walnut Valley Rd. just south of Hwy. 7.

Flash Flood, Garland

When
September 1, 8:00 AM CST to 11:00 AM CST
Where
Garland County, 1.66 mi N of Gardner to 3.27 mi NE of Hot Spgs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.504, -93.080

Standing water was reported over roads across Garland County.

Flash Flood, Logan

When
September 1, 8:30 AM CST to 11:30 AM CST
Where
Logan County, 0.89 mi NE of Booneville to 0.32 mi ESE of Booneville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.140, -93.920

Many county roads were underwater near the Petit Jean River.

Flash Flood, Yell

When
September 1, 8:30 AM CST to 11:30 AM CST
Where
Yell County, 1.32 mi WNW of Dardanelle to 1.81 mi WNW of Elberta
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.230, -93.170

Multiple county roads were underwater. Reports indicated State Highways 27 and 28 were underwater.

Flash Flood, Montgomery

When
September 1, 8:30 AM CST to 11:30 AM CST
Where
Montgomery County, Mt Ida to 0.34 mi E of Rubie
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.550, -93.630

Reports were received of parts of Highways 270, 27, and 88 were flooded in Montgomery County.

Flash Flood, Lawrence

When
September 1, 9:00 AM CST to 10:00 AM CST
Where
Lawrence County, Walnut Ridge to 0.83 mi SE of Walnut Ridge
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.070, -90.960

Some streets in and near Walnut Ridge were reported underwater.

Flash Flood, Scott

When
September 1, 9:45 AM CST to 12:45 PM CST
Where
Scott County, 0.57 mi W of Waldron to 2.49 mi SSE of Waldron
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.900, -94.090

A water rescue was reported along Hwy. 248 West in Scott County.

Flash Flood, Scott

When
September 1, 11:50 AM CST to 2:50 PM CST
Where
Scott County, 0.57 mi W of Waldron to 2.34 mi S of Waldron Muni Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.900, -94.090

Widespread flooding and multiple water rescues were reported across the county and water was getting into homes and buildings in some locations.

Flash Flood, Polk

When
September 1, 12:15 PM CST to 3:15 PM CST
Where
Polk County, 0.57 mi W of Mena to 1.98 mi SSW of Mena
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.580, -94.240

Multiple house and vehicle rescues were performed as a result of widespread flooding in Polk County. Highway 71 was reported as flooded along with several county roads.

Tornado, Conway

When
September 1, 12:59 PM CST to 1:05 PM CST
Where
Conway County, 2.31 mi WSW of Mt Olive to 1 mi ESE of Mt Olive
Rating
EF1
Path length
3.2 mi
Path width
100 yd
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.182, -92.605

This tornado started along Carney Valley Road northeast of|Plumerville and moved northeast to near the intersection of Mt.|Olive and Chapel roads before lifting shortly thereafter. Damage|consisted of mainly tree damage, along with damage to|outbuildings and minor damage to a couple homes.

Trees and power lines were blown down and trees were down on several roofs. Several outbuildings were damaged or destroyed.

Tornado, Faulkner

When
September 1, 1:13 PM CST to 1:17 PM CST
Where
Faulkner County, 1.11 mi WSW of Shady Grove to 2.05 mi SSW of Republican
Rating
EF0
Path length
3.2 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
35.226, -92.489

Video evidence shows a tornado southwest of the Shady Grove|community off of State Hwy 285. Ground survey information shows|this EF0 tornado tracked northeast across that highway, causing some|damage to trees. This tornado lifted shortly after crossing|Burkett Flat Road, with additional tree damage observed.

Thunderstorm Wind, Faulkner

When
September 1, 1:50 PM CST
Where
Faulkner County, 1.13 mi E of Greenbrier
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
35.230, -92.380

Multiple trees were down and roofs were off of mobile homes from East Republican Rd. to Hwy. 25 between Greenbrier and Guy.

Thunderstorm Wind, Faulkner

When
September 1, 1:50 PM CST
Where
Faulkner County, 1.13 mi E of Greenbrier
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
35.230, -92.380

Multiple trees were down and roofs were off of mobile homes from East Republican Rd. to Hwy. 25 between Greenbrier and Guy.

Heavy Rain, Yell

When
September 1, 2:00 PM CST
Where
Yell County, 0.57 mi W of Gravelly
Reported by
COOP Observer
Coordinates
34.880, -93.690

The COOP observer at Gravelly measured 4.15 inches of rain in the last 24 hours.

Heavy Rain, Yell

When
September 1, 2:00 PM CST
Where
Yell County, 0.57 mi W of Gravelly
Reported by
COOP Observer
Coordinates
34.880, -93.690

The COOP observer at Gravelly measured 4.15 inches of rain in the last 24 hours.

Tornado, Cleburne

When
September 1, 2:07 PM CST to 2:16 PM CST
Where
Cleburne County, 2.85 mi NE of Hopewell to 0.68 mi N of Libby
Rating
EF2
Path length
5.3 mi
Path width
150 yd
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
35.431, -92.037

This tornado formed near Candlestick Road east of Hwy 5, damaging several trees and an outbuilding. The tornado continued northeast damaging more trees and outbuildings along Blakey Circle and Blakey Road. The tornado then continued northeast crossing the Little Red River along Wildflower Road, snapping many healthy trees. This is where the strongest winds were noted. The tornado lifted shortly after this location.

Thunderstorm Wind, Conway

When
September 1, 2:10 PM CST
Where
Conway County, 2.15 mi NNE of Mt Olive
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.230, -92.560

Multiple trees were down near Hwy. 285, Shady Grove Lane and Bethleham Rd.

Heavy Rain, Montgomery

When
September 1, 5:00 PM CST
Where
Montgomery County, 1.14 mi W of Oden
Reported by
Other Federal Agency
Coordinates
34.620, -93.790

The Oden RAWS sited measured 5.13 inches of rain since midnight.

Heavy Rain, Polk

When
September 1, 5:39 PM CST
Where
Polk County, 0.57 mi W of Mena
Reported by
AWOS
Coordinates
34.580, -94.240

The Mena Intermountain Municipal Airport measured 4.92 inches of rain since midnight.

Heavy Rain, Yell

When
September 1, 5:42 PM CST
Where
Yell County, 1.84 mi ESE of Gravelly
Reported by
Other Federal Agency
Coordinates
34.870, -93.650

The automated gauge at the Fourche Lafave River near Gravelly measured 4.30 inches of rain in the last 24 hours.

Heavy Rain, Polk

When
September 1, 5:44 PM CST
Where
Polk County, 1.79 mi SW of Board Camp
Reported by
Other Federal Agency
Coordinates
34.510, -94.120

The automated gauge at Board Camp Creek southeast of Nunley measured 4.25 inches of rain in the last 24 hours.

Heavy Rain, Logan

When
September 1, 5:46 PM CST
Where
Logan County, 1.79 mi NW of Mixon
Reported by
Other Federal Agency
Coordinates
35.100, -93.900

The automated gauge on the Petit Jean River south southeast of Booneville measured 3.94 inches of rain in the last 24 hours.

Flash Flood, Yell

When
September 2, 3:45 AM CST to 9:45 AM CST
Where
Yell County, 0.57 mi W of Bluffton to 0.95 mi WSW of Bluffton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
34.900, -93.610

Highway 28 was closed in both directions due to water over the road at Gafford Creek.

Flash Flood, Pope

When
September 2, 4:53 AM CST to 7:53 AM CST
Where
Pope County, 2.2 mi W of Gum Log to 2.43 mi W of Gum Log
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.333, -93.089

Water was reported about a foot and a half over Roy Taylor Rd. north of Russellville.

Flash Flood, Stone

When
September 2, 6:10 AM CST to 9:10 AM CST
Where
Stone County, 1.32 mi ESE of East Richwoods to 1.13 mi SSE of East Richwoods
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.820, -92.110

The Stone County EM reported several washed out county roads in the area from heavy rain.

Flash Flood, Sharp

When
September 2, 6:20 AM CST to 9:20 AM CST
Where
Sharp County, Hardy to 1.3 mi N of Cherokee Vlg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.320, -91.480

Standing water was reported over parts of roads across Sharp County.

Flash Flood, Lawrence

When
September 2, 6:30 AM CST to 9:30 AM CST
Where
Lawrence County, 2.4 mi NW of Powhatan to 3.3 mi WNW of Walnut Ridge
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.101, -91.154

Water was over parts of roads in Lawrence County, with reports of accidents.

Flash Flood, Lawrence

When
September 2, 6:45 AM CST to 9:45 AM CST
Where
Lawrence County, 3.3 mi WSW of Annieville to 2.71 mi S of Annieville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.124, -91.280

Highway 115 was closed in both directions due to water being over the road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2020Every state in 2020This day in weather historyThe tornado archive for Arkansas, 2020Warnings in Arkansas, September 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 920010, 920011, 920012, 920013, 920014, 920015, 920016, 920017, 920018, 920019, 920020, 920021, 920029, 920033, 920034, 920036, 920038, 920040, 920102, 920099, 920100, 920101, 920103, 920104, 920105, 920123, 920113, 920115, 920116, 920117, 920109, 920110, 920114, 920118, 920106, 920107, 920108, 920111, 920112, 920122, and more.